Alert archive / New York / Gale Watches in 2011
Gale Watch 9, NWS New York, NY
NWS New York, NY issued this gale watch at Mar 30, 2011, 3:42 PM EDT. It took effect at Mar 31, 2011, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 30, 2011, 3:42 PM EDT (19:42 UTC)
- In effect from
- Mar 31, 2011, 6:00 PM EDT
- Expired
- Mar 31, 2011, 4:59 AM EDT
- In force
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
799 WHUS71 KOKX 301942 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 342 PM EDT WED MAR 30 2011 ...GALES LIKELY THURSDAY NIGHT INTO FRIDAY... .INTENSIFYING LOW PRESSURE MOVING UP THE COAST WILL BRING A PERIOD OF STRONG EASTERLY WINDS THURSDAY NIGHT...FOLLOWED BY STRONG WESTERLIES ON FRIDAY. ANZ330-335-340-345-310345- /O.NEW.KOKX.GL.A.0009.110331T2200Z-110401T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 342 PM EDT WED MAR 30 2011 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. * LOCATION...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...E 15 TO 25 KT WITH GUSTS UP TO 35 KT. * TIMING...WINDS WILL RAPIDLY INCREASE THURSDAY EVENING. THE HIGHEST WINDS ARE EXPECTED AFTER MIDNIGHT THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-310345- /O.NEW.KOKX.GL.A.0009.110331T2200Z-110401T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 342 PM EDT WED MAR 30 2011 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * LOCATION...THE COASTAL OCEAN WATERS S OF LONG ISLAND. * WINDS...E 20 TO 30 KT WITH GUSTS UP TO 40 KT...BECOMING W 25 TO 30 KT WITH GUSTS UP TO 35 KT. * TIMING...E WINDS WILL RAPIDLY INCREASE THURSDAY EVENING...WITH THE HIGHEST WINDS EXPECTED AFTER MIDNIGHT THURSDAY NIGHT. THERE MAY BE A LULL FRIDAY MORNING AS THE LOW MOVES NEAR OR OVER THE WATERS...BUT THEN GUSTS IN W FLOW COULD AGAIN REACH 35 KT FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
048 WHUS71 KOKX 310320 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1120 PM EDT WED MAR 30 2011 ...GALES LIKELY THURSDAY NIGHT INTO FRIDAY... .INTENSIFYING LOW PRESSURE MOVING UP THE COAST WILL BRING A PERIOD OF STRONG EASTERLY WINDS THURSDAY NIGHT...FOLLOWED BY STRONG WESTERLIES ON FRIDAY. ANZ330-335-340-345-311130- /O.CON.KOKX.GL.A.0009.110331T2200Z-110401T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1120 PM EDT WED MAR 30 2011 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. * LOCATION...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * TIMING...WINDS WILL RAPIDLY INCREASE THURSDAY EVENING. THE HIGHEST WINDS ARE EXPECTED AFTER MIDNIGHT THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-311130- /O.CON.KOKX.GL.A.0009.110331T2200Z-110401T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1120 PM EDT WED MAR 30 2011 ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * LOCATION...THE COASTAL OCEAN WATERS S OF LONG ISLAND. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 45 KT. * TIMING...E WINDS WILL RAPIDLY INCREASE THURSDAY EVENING...WITH THE HIGHEST WINDS EXPECTED AFTER MIDNIGHT THURSDAY NIGHT. THERE MAY BE A LULL FRIDAY MORNING AS THE LOW MOVES NEAR OR OVER THE WATERS...BUT THEN GUSTS IN W FLOW COULD AGAIN REACH 35 KT FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
241 WHUS71 KOKX 310859 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 459 AM EDT THU MAR 31 2011 ...GALES EXPECTED TONIGHT THROUGH FRIDAY... .INTENSIFYING LOW PRESSURE MOVING UP THE COAST WILL BRING A PERIOD OF STRONG EASTERLY WINDS TONIGHT...FOLLOWED BY STRONG WESTERLIES ON FRIDAY. ANZ330-340-312100- /O.UPG.KOKX.GL.A.0009.110331T2200Z-110401T1000Z/ /O.NEW.KOKX.GL.W.0016.110331T2200Z-110402T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 459 AM EDT THU MAR 31 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...EASTERN LONG ISLAND SOUND AND THE PECONIC AND GARDINERS BAYS. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...STRONGEST WINDS EXPECTED LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-312100- /O.UPG.KOKX.GL.A.0009.110331T2200Z-110401T1000Z/ /O.NEW.KOKX.GL.W.0016.110331T2200Z-110401T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 459 AM EDT THU MAR 31 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...WESTERN LONG ISLAND SOUND. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS/WAVES...2 TO 4 FT. * TIMING...STRONGEST WINDS EXPECTED LATE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-312100- /O.UPG.KOKX.GL.A.0009.110331T2200Z-110401T2200Z/ /O.NEW.KOKX.GL.W.0016.110331T2200Z-110402T0400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 459 AM EDT THU MAR 31 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET NJ. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...BUILDING TO 7 TO 10 FT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS EXPECTED LATE TONIGHT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ345-312100- /O.UPG.KOKX.GL.A.0009.110331T2200Z-110401T1000Z/ /O.NEW.KOKX.GL.W.0016.110331T2200Z-110402T0400Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 459 AM EDT THU MAR 31 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT FRIDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...SOUTH SHORE BAYS. * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...2 TO 4 FT. * TIMING...STRONGEST WINDS EXPECTED LATE TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-312100- /O.UPG.KOKX.GL.A.0009.110331T2200Z-110401T2200Z/ /O.NEW.KOKX.GL.W.0016.110331T2200Z-110402T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 459 AM EDT THU MAR 31 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...9 TO 12 FT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS EXPECTED LATE TONIGHT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-312100- /O.NEW.KOKX.GL.W.0016.110331T2200Z-110401T1800Z/ NEW YORK HARBOR- 459 AM EDT THU MAR 31 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM EDT FRIDAY. * LOCATION...NEW YORK HARBOR. * WINDS...NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS/WAVES...2 TO 4 FT. * TIMING...STRONGEST WINDS EXPECTED LATE TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Mar 30, 1:54 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Mar 30, 1:54 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
154 PM EDT WED MAR 30 2011
.SYNOPSIS...
LARGE AREA OF HIGH PRESSURE EXTENDING FROM SOUTHEAST CANADA
THROUGH THE MID ATLANTIC WILL GRADUALLY LIFT NORTH AND EAST OF THE
REGION TODAY. MEANWHILE...LOW PRESSURE OVER THE GULF COAST WILL
MOVE OFF THE CAROLINA COAST THIS EVENING PASSING WELL SOUTH OF
THE AREA TONIGHT AND THURSDAY. A WEAKER LOW WILL ALSO TRACK FROM
THE OHIO VALLEY INTO WESTERN NEW YORK STATE TONIGHT. A STRONG
COASTAL STORM WILL LIKELY IMPACT THE REGION THURSDAY NIGHT AND
FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE OVER THE EAST COAST THIS AFTERNOON. RISING
HEIGHTS...WEAK WAA AND MIXING BETWEEN H9 AND H85 WILL YIELD HIGHS
A FEW DEGREES WARMER THAN YESTERDAY. ONSHORE SOUTHERLY FLOW HAS
DEVELOPED AT SOME COASTAL LOCATIONS...AND WILL CONTINUE TO DEVELOP
OVER THE REGION THIS AFTERNOON. TEMPERATURES ARE BASICALLY ON
TRACK...EXCEPT ADJUSTED HIGHS UPWARD SLIGHTLY OVER LONG ISLAND.
WITH THE DEVELOPING ONSHORE FLOW AND A CIRRUS CANOPY MOVING INTO
THE REGION...LOOKS LIKE FORECAST HIGHS ARE ON TRACK. GENERALLY THE
LOW TO MID 50S ARE EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
UPPER RIDGE AXIS SLIDES EAST OF THE AREA TONIGHT AS MEAN TROUGH
MOVES ACROSS THE CENTRAL US. COMPLEX SCENARIO TAKES SHAPE ALONG
THE EAST COAST THROUGH THE END OF THE WEEK. A MID LEVEL SHORTWAVE
WILL TRACK ACROSS THE OHIO VALLEY TONIGHT AND INTO NEW ENGLAND ON
THU WHILE ANOTHER MOVES OFF THE CAROLINA COAST. SFC LOW PRES
PASSING TO THE NORTH AND SOUTH COULD PRODUCE SOME LIGHT QPF
TONIGHT INTO THU...BUT SHOULD NOT AMOUNT TO MUCH.
ALL ATTENTION THEN TURNS TO THE DEEPER TROUGH BECOMING NEGATIVELY
TILTED AS IT APPROACHES THE EAST COAST AND THE POTENTIAL FOR AN
EARLY SPRING WINTER STORM ACROSS PORTIONS OF THE AREA. MODELS HAVE
COME INTO SLIGHTLY BETTER AGREEMENT WITH A SFC LOW PASSING NEAR
THE 40N 70W BENCHMARK...BUT STILL SOME VERY IMPORTANT DETAILS TO
BE WORKED OUT. THE 00Z NAM IS FASTER AND SUBSEQUENTLY FURTHER EAST
WITH THE TRACK OF THE LOW THAN THE REMAINDER OF THE GUIDANCE. ON
THE FLIP SIDE...THE GFS IS BACK TO BEING A BIT MORE AMPLIFIED WITH
THE UPPER TROUGH WITH ITS ASSOCIATED SFC LOW CLOSER TO THE COAST
AS A RESULT. THE EC HAS BEEN THE MOST CONSISTENT WHICH HAS SUPPORT
FROM THE 18Z/29 GFS...UKMET AND CMC...SO THIS SOLN WAS USED. THESE
MINOR DIFFERENCES IN TRACK IN COMBINATION WITH THE INCREASING SUN
ANGLE COULD CAUSE MAJOR SHIFT IN THE FORECAST OVER THE NEXT 24
HOURS.
H85 TEMPS ON THE WEST SIDE OF THE STORM AS IT PASSES ARE OF
CONCERN AS THEY ARE BETWEEN -3 AND -5C MODERATE PRECIP IS ALSO
POSSIBLE AFTER MIDNIGHT INTO FRI MORNING. EVAP COOLING AND
INCREASING NORTHERLY FLOW COULD AID IN COLDER TEMPS AND MORE SNOW
THAN IS CURRENTLY FORECAST. SINCE CURRENTLY HAVE MODERATE
CONFIDENCE OF WARNING LEVEL SNOW BEING REACHED ACROSS PORTIONS OF
INTERIOR ZONES...HAVE ISSUED A WINTER STORM WATCH. NOT SURE WHERE
THE BOUNDARY OF WARMER AIR AND RAIN/SNOW LINE WILL BE IN THIS COMPLEX
SITUATION...AND THE WATCH MOST DEFINITELY COULD BE EXPANDED LATER
TODAY.
SFC LOW DEEPENS RAPIDLY AS IT TRACKS NE TOWARDS THE GULF OF MAIN
FRI MORNING AND WINDS WILL ALSO BECOME A CONCERN. TEMPS WILL BE
NEAR FREEZING WHERE SNOW FALLS LEADING TO A HEAVY WET SNOW. THIS
IN COMBINATION WITH INCREASING NORTHERLY WINDS MAY CAUSE DOWNED
POWER LINES AND OUTAGES. WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 40
MPH ARE POSSIBLE ON THE BACKSIDE OF THE STORM FRI. POTENTIAL FOR
WIND ADVSY DOES EXIST...BUT WILL BE FINE TUNED IN SUBSEQUENT
FORECAST PACKAGES.
WRAP AROUND MOISTURE KEEPS POPS THROUGH MUCH OF THE DAY FRI...THEN
LATE.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOLLOWING THE APRIL 1ST DAY STORM...THE PATTERN BECOMES PROGRESSIVE
WITH THE ARCTIC OSCILLATION BECOMING EXTREMELY POSITIVE (+6) AS THE
NAO REBOUNDS TO NEUTRAL TO SLIGHTLY POSITIVE. STONY BROOK UNIVERSITY
COLLABORATIVE RESEARCH ANALYSIS OF ROSSBY WAVE PACKET ENERGY SHOWS A
VERY ACTIVE FIRST WEEK OF APRIL FOR THE WESTERN HEMISPHERE (0-180
WEST). THIS COINCIDES WITH A POTENTIAL INCREASE IN MJO ACTIVITY IN
THE WESTERN PACIFIC THOUGH THIS MAY NOT BE A TELECONNECTION.
NW FLOW PREVAILS THROUGH THE WEEKEND WITH CONTINUED BELOW NORMAL
TEMPS. LOW PRESSURE DEVELOPS WELL OFFSHORE SAT AFTN AND NOT EXPECTED
TO IMPACT LOCAL REGION. ADJUSTED TEMPS BELOW MOST GUIDANCE TO
ACCOUNT AFFECTS OF CLIMATOLOGY IN THE STATISTICAL GUIDANCE.
NEXT SYSTEM IS LATE MONDAY INTO TUESDAY. LATEST GEFS SUGGESTS A
WARMER SOLUTION WITH A TRACK TO THE NORTH OF THE REGION. THUS ONLY
LIQUID INCLUDED FOR P-TYPE. TEMPS FROM HPC WERE FOLLOWED HERE.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
HIGH PRES OVER THE ATLANTIC CONTINUES TO DRIFT AWAY AS LOW PRES
APPROACHES FROM THE SOUTHEAST U.S. LATE TONIGHT AND PASSES SOUTH
OF NYC AND LONG ISLAND ON THU.
VFR WITH CIGS GRADUALLY LOWERING TO AROUND 5K FT THIS EVENING...
THEN TO MVFR AFTER MIDNIGHT TONIGHT.
RAIN DEVELOPS AT KNYC TERMINALS AFTER 08Z WITH GENERALLY MVFR
CONDITIONS. FOR OUTLYING TERMINALS...PRECIP MAY BEGIN AS A
RAIN/SNOW MIX WITH ALL SNOW AT KSWF. PRECIP SHOULD CHANGE TO ALL
RAIN BETWEEN 13-15Z...AND PERIODS OF RAIN WILL CONTINUE THROUGHOUT
THE DAY WITH GENERALLY MVFR VSBYS AND IFR/MVFR CIGS...ALTHOUGH
CANNOT RULE OUT IFR VSBYS IN HEAVIER BANDS OF PRECIP.
LIGHT WINDS INCREASE OUT OF THE SOUTH AT AROUND 10 KT THIS
AFTERNOON BEFORE DIMINISHING TO 10 KT OR LESS AFTER SUNSET. LIGHT
SE FLOW...TURNING E AFTER MIDNIGHT. E FLOW INCREASES TO 8-12 KT
THU MORNING.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: SOUTHERLY FLOW INCREASES TO 8-12 KT BY 19Z.
KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KLGA FCSTER COMMENTS: SOUTHERLY FLOW INCREASES TO 7-9 KT BY 19Z.
KTEB FCSTER COMMENTS: SOUTHERLY FLOW INCREASES TO 7-9 KT BY 19Z.
KHPN FCSTER COMMENTS: WINDS SHIFT SOUTH AT 7-9 KT BY 20Z.
AMENDMENTS POSSIBLE IF WIND SHIFT OCCURS SOONER THAN FORECAST.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
THU...MVFR/IFR IN RAIN.
THU NIGHT...IFR/LIFR IN RAIN...POSSIBLY CHANGING TO SNOW LATE.
ACCUMULATING SNOW EXPECTED FOR KSWF. GUSTY NE WINDS...TURNING N
LATE.
FRI...SUB-VFR IN RAIN AND SNOW...ENDING LATE. GUSTY N WINDS...
TURNING NW LATE. ACCUMULATING SNOW POSSIBLE
FRI NIGHT...IMPROVING CONDITIONS. NW WINDS GRADUALLY DIMINISH.
SAT...MAINLY VFR WITH GUSTY NW WINDS POSSIBLE DURING THE DAY.
SUN...VFR.
&&
.MARINE...
HIGH PRESSURE WILL REMAIN OVER THE AREA WATERS THROUGH
TONIGHT...WITH TRANQUIL CONDITIONS EXPECTED.
A COMPLEX STORM SYSTEM WILL DEVELOP ON THURSDAY...PASSING OVER OR
NEAR THE AREA WATERS THURSDAY NIGHT INTO FRIDAY MORNING. THIS LOW
WILL BRING OUR NEXT CHANCE FOR SMALL CRAFT ADVISORY...AND POSSIBLY
GALES ON PORTION OF THE OCEAN WATERS. BEST CHANCE OF GALES WILL BE
ON THE EASTERN OCEAN WATERS THURSDAY NIGHT AND FRIDAY. NORTHEAST
FLOW IS EXPECTED WITH GUSTS BETWEEN 30 AND 40 KT LIKELY. SEAS ON THE
OCEAN BUILD TO 8-12 FT.
WINDS AND SEAS START TO SUBSIDE FRIDAY NIGHT AND SATURDAY...WITH
SUB-SCA CONDITIONS LATE SATURDAY AFTERNOON AND OVERNIGHT.. WINDS
INCREASE FOR SUNDAY WITH SCA NW WIND GUSTS OF 25 TO 30 KT.
&&
.HYDROLOGY...
MINOR QPF (LESS THAN 1/10 INCH) EXPECTED TONIGHT THROUGH THU.
PCPN IN EXCESS OF 1 INCH IS EXPECTED THU NIGHT INTO FRI. A
SIGNIFICANT PORTION OF THIS COULD FALL AS SNOW DEPENDING ON THE
EXACT TRACK AND INTENSITY OF THE SYSTEM.
&&
.TIDES/COASTAL FLOODING...
A PERSISTENT EAST TO NORTHEAST WIND IS EXPECTED THURSDAY THROUGH
FRIDAY MORNING AS A COASTAL LOW PRESSURE SYSTEM TRACKS NEAR THE CWA.
AS A RESULT...THE POTENTIAL FOR COASTAL FLOODING EXISTS WITH A
GENERAL 2 FEET NEEDED FOR MINOR AND 2.5 TO 3 FT FOR MODERATE COASTAL
FLOODING TO OCCUR.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING FOR CTZ005-006.
NY...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING FOR NYZ067>070.
NJ...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING FOR NJZ002-004-103-105-107.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...KCS
SHORT TERM...
LONG TERM...
AVIATION...MPS
MARINE...JST
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 30, 6:44 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 644 AM EDT WED MAR 30 2011 CTZ007>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-311045- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON- EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 644 AM EDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PRESSURE WILL EMERGE FROM THE MID-ATLANTIC COAST THURSDAY NIGHT AND DEEPEN RAPIDLY AS IT TRACKS NORTHEASTWARD OVER THE ATLANTIC ON FRIDAY. DEPENDING ON THE EXACT TRACK AND INTENSITY OF THE SYSTEM...THE POTENTIAL EXISTS FOR STRONG WINDS AND HEAVY PRECIPITATION...INCLUDING MINOR TO MODERATE SNOW ACCUMULATION. THE CURRENT TIMING OF THIS STORM WOULD IMPACT THE FRIDAY MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-NJZ002-004-103-105-107-NYZ067>070-311045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 644 AM EDT WED MAR 30 2011 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-311045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 644 AM EDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GALE FORCE WINDS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY AS LOW PRESSURE DEEPENS OVER THE ATLANTIC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:31 AM EDT | Winter Storm Watch | OKX | Orange, Putnam, Rockland, Westchester | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.